MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA057902A
Medical Device Problem Codes Mechanical Problem (1384); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, the patient was being treated for a thoracic aorta aneurysm using a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) placed in a renal artery as a branch device.The device was advanced to the ostium of the renal artery for placement and met resistance due to the patient¿s tortuous anatomy.The physician decided to remove the device from the patient.As the device was being removed from the patient¿s body the device was attempted to be withdrawn through the sheath.The stent graft dislodged from the catheter.The physician stated the suspected cause of the catheter dislodging was the edge of the stent got caught on the edge of the sheath during withdrawal.The stent and catheter were able to be withdrawn from the patient in tandem with the sheath.Another vbx was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Engineering evaluation task was performed and the results are: the device was identified to be a 5 x 79 x 1350 mm configuration, which matches the event description.The gore® viabahn® vbx balloon expandable delivery system returned without the endoprosthesis mounted on it because of the reported event.The device arrived with an introducer sheath; however, because this is not a gore product it was not evaluated.Half of the endoprosthesis displayed stacked and bunched rings.The manufacturing process output of device profile can contribute to insertion difficulties.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.Crush force is controlled through machine maintenance and calibration.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.The withdrawal of the mounted endoprosthesis back through the introducer sheath after it has been fully introduced is warned against in the ifu.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.Added a1.Pt id - (b)(6).

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10333831
Report Number2017233-2020-01060
Device Sequence Number3451276
Product Code PRL
UDI-Device Identifier00733132637454
UDI-Public00733132637454
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberBXA057902A
Device Catalogue NumberBXA057902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
01/05/2021
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date12/02/2020
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;